Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 29, 2012, 7:25 PM CDT for Hidalgo County, Jim Hogg County, Starr County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2012, 7:25 PM CDT (00:25 UTC)
- Expired
- Mar 29, 2012, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 120 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 7:25 PM CDT | HAIL 1.5 | 20 W San Manuel, TX | HIDALGO S.O. RELAYED REPORT OF 1.5 INCH HAIL 12W OF SAN ISIDRO FROM GENERAL PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS54 KBRO 300025
SVRBRO
TXC215-247-427-300130-
/O.NEW.KBRO.SV.W.0010.120330T0025Z-120330T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
725 PM CDT THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
EASTERN STARR COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 830 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING 60 MPH WINDS...FROM 23 MILES NORTHWEST OF MCCOOK
TO 8 MILES EAST OF SAN MANUEL...MOVING SOUTHWEST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAN MANUEL.
MCCOOK.
RED GATE.
HARGILL.
FAYSVILLE.
LA VICTORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.
WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.
QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2686 9867 2680 9842 2678 9842 2679 9835
2677 9828 2675 9798 2654 9798 2645 9801
2644 9798 2637 9798 2630 9851 2642 9890
TIME...MOT...LOC 0025Z 027DEG 16KT 2661 9874 2653 9838
2658 9800
$$
613 follow-up statements
825
WWUS54 KBRO 300044
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
744 PM CDT THU MAR 29 2012
TXC215-247-427-300130-
/O.CON.KBRO.SV.W.0010.000000T0000Z-120330T0130Z/
HIDALGO-JIM HOGG-STARR-
744 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN STARR...SOUTHEASTERN JIM HOGG AND NORTHERN HIDALGO
COUNTIES...
AT 725 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED GOLFBALL SIZE
HAIL 12 MILES WEST OF SAN ISIDRO.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
WERE NOW ALONG A LINE EXTENDING FROM 7 MILES EAST OF EL SAUZ TO 2
MILES NORTHWEST OF MCCOOK TO 6 MILES EAST OF SAN MANUEL...MOVING
SOUTHWEST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LINN.
RED GATE.
HARGILL.
FAYSVILLE.
DOOLITTLE.
LA VICTORIA.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2686 9867 2680 9842 2678 9842 2679 9835
2677 9828 2675 9798 2654 9798 2645 9801
2644 9798 2637 9798 2630 9851 2642 9890
TIME...MOT...LOC 0043Z 027DEG 16KT 2657 9877 2649 9842
2654 9803
$$
61808
WWUS54 KBRO 300121
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
821 PM CDT THU MAR 29 2012
TXC247-300131-
/O.CAN.KBRO.SV.W.0010.000000T0000Z-120330T0130Z/
JIM HOGG-
821 PM CDT THU MAR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JIM HOGG COUNTY
IS CANCELLED...
LAT...LON 2679 9871 2671 9846 2664 9833 2659 9814
2658 9806 2654 9798 2645 9801 2644 9798
2637 9798 2630 9851 2642 9890
TIME...MOT...LOC 0121Z 027DEG 16KT 2651 9883 2634 9840
2639 9812
$$
TXC215-427-300130-
/O.CON.KBRO.SV.W.0010.000000T0000Z-120330T0130Z/
HIDALGO-STARR-
821 PM CDT THU MAR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN STARR AND CENTRAL HIDALGO COUNTIES...
AT 821 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF EL SAUZ TO 8 MILES SOUTH OF MCCOOK TO 8 MILES NORTHEAST
OF EDINBURG...MOVING SOUTHWEST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FAYSVILLE.
DOOLITTLE.
LA VICTORIA.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2679 9871 2671 9846 2664 9833 2659 9814
2658 9806 2654 9798 2645 9801 2644 9798
2637 9798 2630 9851 2642 9890
TIME...MOT...LOC 0121Z 027DEG 16KT 2651 9883 2634 9840
2639 9812
$$
61900
WWUS54 KBRO 300133
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
833 PM CDT THU MAR 29 2012
TXC215-427-300143-
/O.EXP.KBRO.SV.W.0010.000000T0000Z-120330T0130Z/
HIDALGO-STARR-
833 PM CDT THU MAR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARR AND CENTRAL
HIDALGO COUNTIES HAS EXPIRED...
AT 833 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 2679 9871 2671 9846 2664 9833 2659 9814
2658 9806 2654 9798 2645 9801 2644 9798
2637 9798 2630 9851 2642 9890
TIME...MOT...LOC 0121Z 027DEG 16KT 2651 9883 2634 9840
2639 9812
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:46 PM CDT, 39 minutes earlier.
Area forecast discussion, Mar 29, 6:46 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 646 PM CDT THU MAR 29 2012 .DISCUSSION...SEVERE THUNDERSTORM CONTINUE ACROSS PORTIONS OF THE AREA WITH STRONG INSTABILITY LEADING TO VIGOROUS UPDRAFTS. STRONGER STORMS HAVE PRODUCED BRIEF LOW LEVEL VELOCITY COUPLETS AND WILL HAVE TO CONTINUE TO MONITOR RADAR TRENDS FOR THAT...ESPECIALLY AS THE AIRMASS COOLS OVER THE NEXT FEW HOURS AND LCL HEIGHTS LOWER. RADAR SIGNATURES CONTINUE TO BE SUPPORTIVE OF LARGE HAIL. MADE FIRST PERIOD GRID UPDATE TO TWEAK POPS FOR THE AREA MOST LIKELY TO BE IMPACTED. WILL ALSO MONITOR FOR THIS AREA POSSIBLY PROPAGATING INTO THE RIO GRANDE VALLEY...BUT CURRENT THINKING IS SLOW PROPAGATION AND VERY WEAK STEERING FLOW SHOULD KEEP THE CONVECTION OUT OF THE VALLEY. CONVECTION TO THE WEST AND SOUTHWEST ON THE SIERRA MADRE MOUNTAINS ON THE NOSE OF A WEAK UPPER DISTURBANCE CONTINUES TO BEAR WATCHING. CONDITIONS WILL BE FAVORABLE FOR STRONG TO SEVERE STORMS IF CONVECTION CAN GET GOING/CONTINUE IN CONCERT WITH THE WEAK UPPER TROUGH. SOME CONDITIONALITY REMAINS FOR THIS ACTIVITY BUT IT WOULD POSSIBLY IMPACT THE SOUTHERN PORTIONS OF THE CWA THROUGH THIS EVENING. /68-JGG/ && .AVIATION...EXPECT CEILINGS WILL HOLD AT FULL VFR FOR MUCH OF THE EVENING LOWERING TO MVFR/IFR TONIGHT. STRONG CONVECTION IS OCCURING AND WILL PERSIST FOR A COUPLE OF HOURS IN BROOKS...KENEDY...WILLACY...AND NORTHERN HIDALGO COUNTY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE TONIGHT AND HAVE INCLUDED A CB GROUP IN THE TAFS FOR THE TIME TERMINALS WOULD BE MOST LIKELY TO BE IMPACTED. STORMS WOULD LIKELY BE MOVING IN FROM THE SOUTHWEST. CONDITIONS IMPROVE TOMORROW MORNING WITH MVFR TO VFR CIGS EXPECTED. /68/ && .PREV DISCUSSION... /ISSUED 513 PM CDT THU MAR 29 2012/ DISCUSSION...CONTINUING TO MONITOR SEVERE CONVECTION IN KENEDY COUNTY. MODIFIED SOUNDINGS AND SPC MESOANALYSIS AGREE THERE IS AROUND 4000 J/KG OF SBCAPE THAT ARE FEEDING THE INTENSE UPDRAFTS. STORMS APPEAR TO BE ROOTED CLOSE TO THE THERMAL BOUNDARY PROVIDED BY THE SEABREEZE THIS AFTERNOON AND ARE NOT MAKING MUCH PROGRESS WITH VERY WEAK STEERING FLOW. PROPAGATION IS EXPECTED TO BE THE MAIN MODE OF MOVEMENT THROUGH THE NEXT FEW HOURS. NEW UPDRAFTS HAVE GONE UP FROM OUTFLOW FROM THE EAST OVER EASTERN BROOKS COUNTY AND WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR THE STORMS TO PROPOGATE OVER WILLACY COUNTY ALONG THE BOUNDARY TO THE SOUTH. AS SURFACE HEATING REDUCES HOWEVER BELIEVE THIS ACTIVITY WILL GRADUALLY TAPER OFF. ALSO MONITORING CONVECTION OVER THE SIERRA MADRE. A WEAK UPPER DISTURBANCE IS EXPECTED TO MOVE OVERHEAD TONIGHT AND MAY HELP THAT CONVECTION MOVE NORTHEASTWARD WITH NEW DEVELOPMENT POSSIBLE. CAPE WILL REMAIN FAIRLY HIGH AFTER DARK SO STORMS MAY BE STRONG TO SEVERE IF THEY ARE ABLE TO GET GOING. MADE MODEST TWEAKS TO NEAR TERM POP FIELDS REFLECTING THE BEST CHANCES FOR THIS ARE IN THE WEST AND SOUTHWEST TONIGHT. /68-JGG/ PREV DISCUSSION... /ISSUED 149 PM CDT THU MAR 29 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WEAK TROUGH IN THE UPPER FLOW CONTINUES TO DRIFT EASTWARD ACROSS TEXAS. THIS HAD SPARKED THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS AND SIERRA MADRE MOUNTAINS THE PAST COUPLE EVENINGS...WITH MOST ACTIVITY STAYING TO THE NORTH. WITH SIMILAR CONDITIONS TONIGHT...EXPECT THAT PATTERN TO CONTINUE TONIGHT AS WELL. UPPER FLOW TONIGHT WILL BE A LITTLE MORE WEST TO EAST THAN PREVIOUS DAYS...SO THE CHANCE FOR THUNDERSTORMS TO MOVE INTO THE WESTERN VALLEY ARE A TOUCH HIGHER THAN PREVIOUS DAYS. THICKER CU FIELD TODAY HAS INHIBITED SOME DAYTIME HEATING...BUT BREAKS ARE ALREADY FORMING AND TEMPS ARE JUMPING QUICKLY IN THE WESTERN VALLEY. WENT AHEAD AND UPPED POPS FOR THE WESTERN THREE COUNTIES...BUT ENTIRE AREA HAS A SHOT AT SEEING SOME CONVECTION OVERNIGHT TONIGHT. A FEW OF THESE STORMS COULD GET STRONG MAINLY WITH GUSTY WINDS AND SOME SMALL HAIL POSSIBLE. HIGHS TOMORROW AGAIN WILL REACH THE MID TO UPPER 80S... ONCE THE CLOUD COVER BURNS OFF. WINDS CONTINUE FROM THE SOUTHEAST 15G20KTS. LONG TERM /SATURDAY THROUGH WEDNESDAY NIGHT/...BROAD HIGH PRESSURE STRETCHING ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT THEME IN THE LONG TERM. ON FRIDAY NIGHT...A MID LEVEL TROUGH WILL MOVE OVERHEAD...KICKING OFF POTENTIALLY STRONGER TSTMS THAT WILL MOVE IN FROM THE WEST. THE GFS QPF DEPICTION HINTS AT POSSIBLE HEAVY RAINERS THAT WILL LINGER INTO SATURDAY MORNING. AFTER THAT A SLIGHTLY MORE ZONAL PATTERN WILL EMERGE ALOFT...THOUGH NOTHING THAT WILL PUT A COMPLETE KIBOSH ON RESIDUAL INSTABILITY. AN ENERGETIC SHORT WAVE TROUGH WILL DIG SOUTH FROM THE PACIFIC NORTHWEST INTO THE FOUR CORNERS BY SUNDAY...CAUSING PRESSURE FALLS EXTENDING FROM THE CENTRAL HIGH PLAINS SOUTH INTO WEST TEXAS AND KEEPING THE WIND MACHINE TURNED ON AT THE BREEZY SETTING DURING THE AFTERNOONS. THE TROUGH WILL SUBSEQUENTLY DIG SOUTH ON MONDAY AND ACROSS NORTH TEXAS...PUSHING A SQUALL LINE MORE OR LESS FROM WEST TO EAST ACROSS NORTH CENTRAL TEXAS. THE FOLLOW ON COLD FRONT WILL TRAVERSE MORE SOUTHEAST IN DIRECTION...PUSHING THROUGH DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY MONDAY NIGHT. THE FRONT WILL BRING JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WAS ADDED TO THE FORECAST. DRY BEHIND THE FRONT WITH ENHANCED FIRE WEATHER CONCERNS TUESDAY AFTERNOON. COOLER AND SUNNIER LATE TUESDAY THROUGH WEDNESDAY NIGHT MARINE... TONIGHT THROUGH THURSDAY NIGHT...SEAS CONTINUE TO FLUCTUATE RIGHT AROUND 3 FEET ACROSS THE GULF WATERS WITH MODEST SOUTHEAST FLOW. THIS PATTERN WILL CONTINUE FOR THE NEXT 36 HOURS...WITH LITTLE CHANGE TO WIND AND SEA CONDITIONS. SOME THUNDERSTORM ACTIVITY COULD MOVE THROUGH THE WATERS LATE TONIGHT OR TOMORROW WITH BRIEF GUSTY WINDS AND LOCALIZED LIGHTNING. SATURDAY THROUGH MONDAY NIGHT...BROAD HIGH PRESSURE STRETCHING ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT THEME FOR THE MARINE AREAS IN THE LONG TERM. WINDS AND SEAS WILL REMAIN WELL BEHAVED ON THE LOW TO MODERATE SIDE THROUGH SUNDAY...BUT SOUTHEAST WINDS WILL INCREASE TO SCEC STRENGTH...15 TO 20 KTS...SUNDAY NIGHT WITH SEAS BUILDING A FOOT OR TWO INTO THE MODERATE RANGE. THIS WILL BE THE RESULT OF AN APPROACHING MID LEVEL SYSTEM IN THE SOUTHERN HIGH PLAINS...AND A COLD FRONT WILL DEVELOP AND PUSH THROUGH NORTH CENTRAL TEXAS MONDAY...REACHING THE LOWER TEXAS COAST MONDAY NIGHT. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT ON TUESDAY...BUT THE UNFAVORABLE FETCH WILL NOT INCREASE WAVE HEIGHTS SUBSTANTIALLY. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/61
Hazardous weather outlook, Mar 29, 3:42 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 342 PM CDT THU MAR 29 2012 GMZ130-132-135-150-155-170-175-302045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 342 PM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY ON THE NORTHERN LAGUNA MADRE. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE...BUT LESS LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH BRIEF GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR GUSTY WINDS TONIGHT AND TOMORROW ACCORDING TO STANDARD OPERATING PROCEDURES. TXZ248>257-302045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 342 PM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY ACROSS KENEDY COUNTY. GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THUNDERSTORMS. ISOLATED TO SCATTERED THUNDERSTORMS MAY MOVE IN FROM THE SOUTHWEST THIS EVENING. IF THUNDERSTORMS OCCUR A FEW MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...MAINLY IN THE AFTERNOON. IF STORMS OCCUR THEY MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED TO REPORT WIND AND HAIL TONIGHT AND TOMORROW ACCORDING TO STANDARD OPERATING PROCEDURES. GIBBS
In the hours before
Special weather statement, Mar 29, 3:15 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 315 PM CDT THU MAR 29 2012 TXZ251-292100- KENEDY- 315 PM CDT THU MAR 29 2012 ...STRONG THUNDERSTORMS IMPACTING EASTERN KENEDY COUNTY... AN AREA OF THUNDERSTORMS...MOVING SLOWLY EAST AT AROUND 5 MPH WILL IMPACT PORTIONS OF EASTERN KENEDY COUNTY...ABOUT 6 MILES EAST OF HIGHWAY 77 THROUGH 400 PM. GUSTY WINDS TO AROUND 45 MPH AND HAIL TO DIME SIZE WILL BE POSSIBLE WITH THESE STORMS. JGG/MC
Local storm report, Mar 29, 5:26 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
526 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 10 S SARITA 27.07N 97.80W
03/29/2012 E0.88 INCH KENEDY TX OTHER FEDERAL
DIME TO NICKEL SIZED HAIL ON HIGHWAY 77 REPORTED BY
BORDER PATROL
&&
EVENT NUMBER BRO1200004
JGGThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:41 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 64 min |
| Mar 29, 8:29 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 2 hr |
| Mar 29, 8:37 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 53 min |
| Mar 29, 8:40 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 95 min |
| Mar 29, 9:09 PM CDT | Tornado Warning | BRO | Hidalgo | 36 min |
| Mar 29, 9:12 PM CDT | Flash Flood Warning | BRO | Hidalgo, Zapata | 17 days |
| Mar 29, 9:20 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 33 min |
| Mar 29, 9:31 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 29 min |
| Mar 29, 9:46 PM CDT | Tornado Warning | BRO | Hidalgo | 29 min |
| Mar 29, 10:18 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 42 min |
| Mar 29, 10:47 PM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Mar 29, 11:19 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 14 min |
| Mar 29, 11:31 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 2 hr |
| Mar 29, 11:54 PM CDT | Special Marine Warning | BRO | 76 min | |
| Mar 30, 12:31 AM CDT | Areal Flood Advisory | BRO | Cameron | 76 min |
| Mar 30, 2:08 AM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo | 2 hr |
| Mar 30, 2:53 AM CDT | Special Marine Warning | BRO | 70 min | |
| Mar 30, 3:32 AM CDT | Small Craft Advisory for Hazardous Seas | BRO | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.